Alert archive / Kansas / Tornado Warnings in 2010
Tornado Warning 22, NWS Topeka, KS
NWS Topeka, KS issued this tornado warning at Jun 20, 2010, 8:48 PM CDT for Washington County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2010, 8:48 PM CDT (01:48 UTC)
- Expired
- Jun 20, 2010, 9:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
County Washington County, KS
The radar
The Topeka radar (KTWX), 97 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:07 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4831 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
668
WFUS53 KTOP 210148
TORTOP
KSC201-210215-
/O.NEW.KTOP.TO.W.0022.100621T0148Z-100621T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
848 PM CDT SUN JUN 20 2010
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 915 PM CDT
* AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS SEVERE
STORM WAS LOCATED 4 MILES SOUTHWEST OF PALMER...OR 16 MILES
SOUTHWEST OF WASHINGTON...MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
PALMER...
LINN...
GREENLEAF...
BARNES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY BUILDING. AS A
LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER
YOUR HEAD.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3958 9680 3956 9701 3956 9723 3970 9728
3982 9687
TIME...MOT...LOC 0148Z 252DEG 29KT 3962 9716
$$2 follow-up statements
424
WWUS53 KTOP 210203
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
903 PM CDT SUN JUN 20 2010
KSC201-210215-
/O.CON.KTOP.TO.W.0022.000000T0000Z-100621T0215Z/
WASHINGTON-
903 PM CDT SUN JUN 20 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN WASHINGTON COUNTY...
AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED NEAR LINN...OR 12 MILES SOUTH OF WASHINGTON...
MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENLEAF AND BARNES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF A TORNADO APPROACHES...GO TO A BASEMENT OR SEEK SHELTER IN A
HALLWAY OR CLOSET ON THE LOWEST FLOOR OF THE BUILDING. USE BLANKETS
OR PILLOWS TO PROTECT YOURSELF FROM FLYING DEBRIS...AND ALWAYS STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3982 9687 3958 9680 3956 9701 3957 9710
3972 9713
TIME...MOT...LOC 0203Z 251DEG 29KT 3966 9701
$$526
WWUS53 KTOP 210211
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
911 PM CDT SUN JUN 20 2010
KSC201-210221-
/O.EXP.KTOP.TO.W.0022.000000T0000Z-100621T0215Z/
WASHINGTON-
911 PM CDT SUN JUN 20 2010
...THE TORNADO WARNING FOR SOUTHEASTERN WASHINGTON COUNTY WILL EXPIRE
AT 915 PM CDT...
AT 911 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM WITH THE POSSIBLE TORNADO HAD WEAKENED AND NO
LONGER APPEARED CAPABLE OF PRODUCING TORNADOES...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR WASHINGTON COUNTY UNTIL 930 PM CDT.
A TORNADO WATCH REMAINS IN EFFECT. STAY ALERT TO THE WEATHER.
LAT...LON 3982 9687 3958 9680 3956 9701 3957 9710
3972 9713
TIME...MOT...LOC 0211Z 251DEG 29KT 3968 9693
$$
BLAIRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Jun 20, 6:27 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 20, 6:27 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 627 PM CDT SUN JUN 20 2010 .UPDATE... FOR 0Z AVIATION. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... SOUTHEAST WINDS THROUGH THE PERIOD EXCEPT ERRATIC AND GUSTY NEAR STORMS. WILL HAVE TO WATCH PROGRESS OF CONVECTIVE DEVELOPMENT AND MAY NEED A TEMPO GROUP IF LINE OUT WEST REMAINS SOLID AND PROGRESSIVE. CURRENTLY TCU AND CBS DEVELOPING AND WILL START WITH THESE THEN GO TO VC IN A FEW HOURS. MORE LIKELY TIME FOR SQUALL LINE AT TAF STIES IS 06-10Z TIMEFRAME AND WILL MONITOR FOR UPDATES. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 20, 3:39 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 339 PM CDT SUN JUN 20 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-212045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 339 PM CDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP DURING THE LATE AFTERNOON ACROSS WESTERN AND CENTRAL KANSAS INTO NEBRASKA THEN MOVE EAST ACROSS THE OUTLOOK AREA. STRONG DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH ISOLATED TORNADOES. ADDITIONALLY MODERATE TO HEAVY RAINFALL COULD OCCUR WITH THESE STORMS CAUSING FLASH FLOODING. MANY RIVERS AND CREEKS ACROSS NORTH CENTRAL AND NORTHEAST KANSAS ARE IN FLOOD OR FORECAST TO FLOOD. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR THE LATEST FORECASTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PATTERN OF THUNDERSTORMS DURING THE OVERNIGHT HOURS AND INTO THE MORNING IS EXPECTED TO CONTINUE ACROSS NORTH CENTRAL AND NORTHEAST KANSAS FOR MONDAY NIGHT THROUGH THURSDAY NIGHT. SEVERE WEATHER WILL BE POSSIBLE WITH THE RENEWED STORMS EACH NIGHT. ADDITIONALLY FLOODING WILL CONTINUE TO BE POSSIBLE...ESPECIALLY IF STORMS TRACK OVER THE SAME AREAS EACH NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED DURING THE LATE AFTERNOON AND OVERNIGHT AND ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Jun 20, 8:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
828 PM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM TSTM WND GST CONCORDIA 39.57N 97.66W
06/20/2010 M61 MPH CLOUD KS ASOS
&&
BYRNELocal storm report, Jun 20, 8:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
831 PM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST 5 ESE CONCORDIA 39.54N 97.58W
06/20/2010 E80 MPH CLOUD KS LAW ENFORCEMENT
&&
BYRNELocal storm report, Jun 20, 8:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
835 PM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM TSTM WND GST 8 NW IDANA 39.44N 97.35W
06/20/2010 E60 MPH CLAY KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 20, 8:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
844 PM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST MUNDEN 39.91N 97.54W
06/20/2010 E60 MPH REPUBLIC KS LAW ENFORCEMENT
&&
JWLocal storm report, Jun 20, 8:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
845 PM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST NE VINING 39.57N 97.29W
06/20/2010 E60.00 MPH WASHINGTON KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 20, 8:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
847 PM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG MUNDEN 39.91N 97.54W
06/20/2010 REPUBLIC KS LAW ENFORCEMENT
TREE DAMAGE IN MUNDEN.
&&
JWThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:35 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa, Republic | 55 min |
| Jun 20, 7:46 PM CDT | Tornado Warning | TOP | Republic | 29 min |
| Jun 20, 8:10 PM CDT | Tornado Warning | TOP | Cloud, Republic | 35 min |
| Jun 20, 8:25 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Geary, Marshall, Ottawa, Republic and 2 more | 65 min |
| Jun 20, 8:35 PM CDT | Areal Flood Advisory | TOP | Cloud, Republic | 115 min |
| Jun 20, 9:24 PM CDT | Areal Flood Advisory | TOP | Clay, Washington | 51 min |
| Jun 20, 9:24 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Marshall, Nemaha, Pottawatomie and 3 more | 51 min |
| Jun 20, 9:46 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 44 min |
| Jun 20, 10:14 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Marshall, Nemaha, Pottawatomie, Shawnee | 46 min |
| Jun 20, 10:18 PM CDT | Areal Flood Advisory | TOP | Marshall, Nemaha | 117 min |
| Jun 21, 7:02 AM CDT | Areal Flood Advisory | TOP | Clay, Cloud, Republic, Washington | 88 min |
| Jun 21, 7:32 AM CDT | River Flood Warning | TOP | Marshall | 55 hr |
| Jun 21, 7:43 AM CDT | Areal Flood Advisory | TOP | Clay, Marshall, Riley, Washington | 92 min |
| Jun 21, 8:39 AM CDT | Areal Flood Advisory | TOP | Marshall, Nemaha, Pottawatomie | 51 min |
| Jun 21, 10:01 AM CDT | Severe Thunderstorm Warning | TOP | Jefferson | 29 min |
| Jun 21, 10:32 AM CDT | River Flood Warning | TOP | Riley | 13 hr |
| Jun 21, 10:32 AM CDT | River Flood Warning | TOP | Clay | 37 hr |
| Jun 21, 3:25 PM CDT | Flash Flood Watch | TOP | Brown, Clay, Cloud, Jackson, Jefferson, Marshall and 5 more | 13 hr |
Nearby
Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.